MAUDE Adverse Event Report: TORAX MEDICAL, INC. 1.5T LINX, 14B; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. 1.5T LINX, 14B; ANTI-REFLUX IMPLANT
Catalog Number LXMC14
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Heartburn/Indigestion (1883); Pain (1994)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 5/16/2024.D6a: exact date is unk.Assumed first month of the year and first day of the month.No lot or batch number was provided therefore a device history could not be done.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a linx device was found to be discontinuous.The patient had an mri on (b)(6) 2024 after which she experienced pain and discomfort in her upper gastric area and her reflux returned.An x-ray was done to take a look at the device which was found to be discontinuous.
 
Additional Manufacturer Narrative
(b)(4) date sent: 6/26/2024 correction: d6a: implant happened in (b)(6).Exact day is still unknown.Assumed first day of the month.Photo analysis: an x-ray image of the device in vivo was reviewed by a medical safety officer.As per medical safety officer: "the image reviewed is an esophagram that appears to demonstrate a discontinuous linx device." the mechanism/cause of failure is unknown as a hands-on analysis of the device is necessary to determine the cause of failure.No further investigation can be completed at this point.The device lot number is unknown; therefore, the device history record could not be reviewed.Additional information was requested, and the following was obtained: what was the exact date of implant? on (b)(6) 2017 ¿ exact date unknown was this device a 1.5 or 0.7 telsa device? 1.5t what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: on (b)(6) 2024 what is the device lot number? unknown was the device initially effective in controlling reflux? yes was the pain during the mri or after the mri? after if there was pain during the mri was the mri aborted? n/a were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? none reported other than epigastric pain what was the mri strength? unknown did the patient have any other surgeries in the area? unknown was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.Unknown what is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? unknown when and if the explanation takes place can we ask that the procedure gets video recorded and the video shared? no when and if the linx device is removed, may we ask that the device be returned for analysis? yes ¿ but i¿m still unsure if it will be removed patient implanted in 2017 with lxmc13 good results from beginning mri of head done on (b)(6) 2024 epigastric pain after that with returning reflux d6a: exact day is still unknown.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/21/2024.Corrected data: d1, d3.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information received.If the device returned had 14 beads, then the correct product code would be lxmc14.The last information i had received from the office was that the explant of the device was on (b)(6)2024.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/18/2024 the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 12/17/2024 investigation summary a linx device with a visible weld ball that disconnected from a washer was returned to the analysis site.The link length and tensile force measurements were found to meet the applicable specifications during device analysis.The remaining device characteristics, excepting the visible weld ball, show no anomalies for a device that has been reasonably changed as part of the explant procedure, tooling marks were noted in some beads.The device was scanned using computer tomography (ct), optical microscopy, and scanning electron microscopy.The washer through-hole at the separation was measured and was greater than the specification.The washer through-hole was concentric with material displacement at the outer edge of the through hole.The overall appearance of the surface of the washer through hole didn¿t exhibit gross loss of shape.The top view of the diameter of the exposed weld ball was measured.This diameter is within the specification.The weld ball was concentric with the respect to the wire.The device lot number is unknown; therefore, the device history record could not be reviewed.

Brand Name
1.5T LINX, 14B
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key19331562
Report Number3008766073-2024-00086
Device Sequence Number12515067
Product Code LEI
UDI-Device Identifier00855106005349
UDI-Public00855106005349
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC14
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2024
Supplement Date Received by Manufacturer06/26/2024
10/09/2024
08/23/2024
12/17/2024
Initial Report FDA Received Date05/16/2024
Supplement Report FDA Received Date06/26/2024
10/21/2024
11/18/2024
12/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown